If you are a new member, welcome to the forum!
This is the place for introductions and for you to tell us a little bit about yourself. Do you have Parkinson's? When were you diagnosed? Do you still work? What's your family situation? Or maybe you care for someone with Parkinson's? Tell us about it.
If you've been here for a while and want to share some aspect of your life or your journey with Parkinson's, this space is also for sharing that.
Hi my name chucky. Diagnoised about 4 years ago.
But dr.s say had i had sympoms long before but just ignored them and dr. At that time thought i just had bulging disk. Moved to tennessee and stared to see new dr. And all kinds of symptoms started to show. Falling down, writing setting smaller, ashma, and many more started think i need to write my obichuary. When dr. Asked me if i had restles legs at night while winking at me to say yes. Gave me requip and in 3 day ashma was gone and i could hold coversations with people
But have not gotten the falling down to stop
Not sure what worse falling into bath tube or down the stairs
I am new to the forum and have joined on behalf of my mum who was diagnosed with Parkinson’s over 10 years ago. For about a year now she has been experiencing really violent shaking fits, once or twice a day, that are so awful for her. They last from 20 mins up to even 2 hours and leave her completely exhausted and soaking with sweat. I’d love to know if anyone out there has experienced this and if there is anything that can be done to alleviate the symptoms?
Thank you, I look forward to hearing some replies.
Hi NikiD - i’m still new here. for 10years now i have parkinson’s. i can truly relate with your mum . i have shaking fits twice a day =starting at 3pm then slows down at 530pm then restarts until it stops at 8pm. yes i am exhausted and soaking wet. my doc prescribed -rasaglin once a day -to be paired with levodopa(tidomet) to eliminate the shaking(dancing exercise), But I didnot follow it because my budget cannot sustain it-rasaglin is an expensive tablet so I stayed put with Tidomet .I just don;t know by personal experience whether it is effective = but a member of doc’s group swear it is effective in orientation program by a company’s rep(azilect). I hope and pray somebody can share more how to stop the shaking fit .Bye for now and give my regards to your Mum -Maki
A warm welcome to the forum.
I’m sorry to hear that you’ve been experiencing financial issues. Depending on your circumstances, you may qualify for help towards some of your health costs. You can find information on this via the Parkinson’s UK website, here.
However, I would strongly recommend that you contact your GP regarding your medication and would advise that you do not stop taking any medication without the permission/approval of your doctor. If you’d like to speak to a Parkinson’s nurse, an adviser from our help desk can arrange this for you. Please feel free to give them a call on 0808 300 0303.
I hope you find the above information useful.
Thank you for the welcome. I don’t I can qualify for financial help - I am from the Philippines.
Thank you, too, for the medical advice.
Why can’t I seem to post anything??
My name is Stewart & I live in Spain.
I was diagnosed just over 2 years ago and to be honest it never bothered me when i was told I had the disease.
It still doesn’t - as long as I keep taking the nedication!
The neurologist who examined me was excellent and after trials & tribulations with different medications, some of which had bad side effects. I am now on Stavelo which I take 6 times a day, along with Sinemet plus retard 1 & a half tablets just before going to bed.
The medication has helped me tremendously and so much so that ouwardly you would not notice anything wrong and I certainly don’t feel as if there is.
My memory has deteriorated though and my concentration has too. it is as if I stopped half way up the stairs wondering if I was going up or coming down only to remember I lived in a bungelow!
The medical service out here in Spain cannot be faulted, but their way of doing things sometimes seems a bit odd, but the system works.
A warm welcome to the forum.
I’m glad that you are happy with the results of the medication that you are taking. Mild memory and thinking problems can be part of the normal ageing process, but can also affect some people with Parkinson’s. We have a lot of useful information on this on our website which you can find here.
I do hope you find the forum useful and engaging.
All the best and take care,
Hello ezinda, i joined the forum yesterday and still finding my way around the site. Going round in circles a bit. I have a document on my pc word which outlines my fight with PD. how do i download it on to here. Hope you can assist.
I hope all is well and welcome to the forum.
I appreciate that, as a new member, the forum looks really confusing. But I can assure you it’s not as difficult as it may look.
Have you tried using the forum tutorial tool via our discobot? Discobot is a bot that can teach you about the forum and help you with many of the queries that you may have. If you private message discobot with “display help” in the body of the message and follow the step by step instructions, I think you’ll find the forum a lot easier to use.
In regards to downloading your word document, if you click on the icon below and select ‘choose files’ and you can upload your document this way. I have attached an image of the icon for further assistance, below.
I hope you find the above information useful.
Good morning Reah, I am not sure if you received my original reply, i probably posted it to the wrong place. However many thanks, i found your advice very helpful and have been on the tutorial Thanks again
No problem and you’re most welcome.
Many thanks for replying to my post. I wanted to let you know that my Mum’s medication was reduced and this stopped the severe shaking which she was really pleased with. However she is now experiencing facial numbness which is making her feel miserable all over again. But I would suggest you visit a Parkinson’s specialist and ask for your dosage to be looked at and hopefully you will have some success too.
My name is Maria 47 .had weird sensations in legs and arms for 5 yrs had full body tremors 2 yrs ago had all test done diagnosed probably fnd and et .now on 150mg primindone in last 2 months not helping tremors .left arm stiffness. Arm hangs close to body reduced swing .Dr says signs of pd .any thoughts on this please .also left leg shakes when going down hill or put leg in front of me .thanks
Hi. My name is Aide 47yrs old, I live in Surrey. I was diagnosed with PD only a week ago so its still very new to me. I suffer from tremors on my left side and occasionally when I’ve had a busy day, both sides. I have muscle rigidity in my left arm constantly. I only started getting the symptoms in January of this year.
I am currently at the stage of why me and I’m petrified of the future. Financial side of things. As with everyone else, if I don’t work I can’t pay my bills.
I’m taking Requip XL meds. Starting on 2mg this week and increasing every week until I get to 16mg.
What hospital are you attending? Im at Kingston. Im 2 years diagnosed. If there’s anything i can help you with pm me and I’ll try and help.
Hi Divine1. I was attending Frimley Park Hospital, not due to go back for 4 months. Sometimes I feel like I’ve been left to deal with it on my own. I saw my GP in the week but they weren’t aware of my diagnosis yet. I’ve been in touch with the helpline who gave me a phone number for my local advisor. Who in turn is contacting a Parkinson’s nurse, I’m just waiting to hear form her. I have so many questions.
When you see the PD nurse you’ll get alot more time to ask questions. They are like an intermediary between you and the consultant.
I also started on 2mgs Ropinerol (requip) and am now on 12mg. I have increased slowly as i want to take my time. Its known as a dopamine agonist and is normally given to those just diagnosed. Make sure you are aware of side effects. It will take time to have effect as 2mgs is the lowest dose.
Thank you. I’ve read up on the possible side effects and they seem severe. I just hope I don’t suffer to much.